Korean J. Math. Vol. 28 No. 3 (2020) pp.639-647
DOI: https://doi.org/10.11568/kjm.2020.28.3.639

A note on N-polynomials over finite fields

Main Article Content

Kitae Kim
Ikkwon Yie


A simple type of Cohen's transformation consists of a polynomial and a linear fractional transformation. We study the effectiveness of Cohen transformation to find N-polynomials over finite fields.

Article Details

Supporting Agencies

National Research Foundation of Korea


[1] X. Cao and L. Hu, On the reducibility of some composite polynomials over finite fields, Des. Codes Cryptogr. 64(2012), 229-239 Google Scholar

[2] S. D. Cohen, The explicit construction of irreducible polynomials over finite fields, Des. Codes Cryptogr. 2 (1993), 169-173. Google Scholar

[3] S. Gao, Normal bases over finite fields, PhD Thesis, Univ. of Waterloo, Canada, 1993. Google Scholar

[4] Garefalskis, On the action of GL 2 (F q ) of irreducible polynomials over finite fields, J. Pure Appl. Algebra 215(2011), 159-176. Google Scholar

[5] D. Jungnickel, Trace-orthogonal normal bases, Discrete Appl. Math. 47 (1993) 233-249. Google Scholar

[6] K. Kim, J. Namgoong, I. Yie, Groups of permutations generated by function–linear translator pairs, Finite Fields Appl. 45(2017) 170-182. Google Scholar

[7] M.K. Kyuregyan, Recurrent methods for constructing irreducible polynomials over GF(2 s ), Finite Fields Appl. 8 (2002), 52-68. Google Scholar

[8] M.K. Kyuregyan, Iterated constructions of irreducible polynomials over finite fields with linearly independent roots, Finite Fields Appl. 10 (2004), 323-341. Google Scholar

[9] A. Lempel and M. J. Weinberger, Self-complementary normal bases in finite fields, SIAM J. Discrete Math. 1 (1988), 758-767. Google Scholar

[10] H. Meyn, On the construction of irreducible self-reciprocal polynomials over finite fields, App. Alg in Eng., Comm. and Comp. 1 (1990), 43-53. Google Scholar

[11] D. Pei, C.C. Wang and J.K. Omura, “Normal bases of finite field GF(2 m )" , IEEE Trans. Info. Th. 32 (1986), 285-287. Google Scholar

[12] S. Perlis, Normal bases of cyclic fields of prime-power degree, Duke Math. J. 9 (1942), 507-517. Google Scholar

[13] S.S. Schwarz, “Construction of normal bases in cyclic extensions of a field" , Czechslovak Math. J. 38(1988), 291-312. Google Scholar

[14] H. Stichtenoth and A. Topouzoglu, Factorization of a class of polynomials over finite fields, Finite Fields Appl. 18 (2012), 108-122. Google Scholar